MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C69057
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Three patients are included in this event.The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg ii reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.The access assays are not labelled for vaccine response detection.Sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detect antibodies directed against the spike protein, which are more likely to neutralize the virus.The roche assay is a total assay, detecting igg, igm and iga without distinction.The results of a total assay cannot be compared to the results of an ¿igg-only¿ assay.Different vaccines were placed on the market and do not elicit the same immune response.In conclusion, differences in immune response are expected as each patient immune response is unique and different vaccines elicit different immune responses.Additionally, results of a total assay and igg only assay are not comparable.The cause of this event cannot be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported non-reactive sars-cov-2 igg ii (access sars-cov-2 igg ii assay, part number c69057, lot number 922974) results were generated for three vaccinated patients on the customer's unicel dxi 800 access immunoassay analyzer (part number 973100 and serial number (b)(4)).For one patient, the customer did the comparison with the roche total igg + igm and the non-reactive access result was discordant with the roche anti-sars-cov-2 s total method result.Refer to section below.No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.System check passed on (b)(6) 2021.Calibration passed on (b)(6) 2021 with reagent lot 922974 and calibrator lot 922915.Quality control (qc) was passing within the laboratory¿s established ranges.There were no issues with sample integrity reported by the customer.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG II
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11938424
Report Number2122870-2021-00077
Device Sequence Number14509863
Product Code QKO
UDI-Device Identifier15099590742744
UDI-Public(01)15099590742744(17)210731(11)210131(10)922974
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberC69057
Device Lot Number922974
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1